MAUDE Adverse Event Report: STERIS CORPORATION HARMONYAIR; LIGHTING SYSTEM

STERIS CORPORATION HARMONYAIR; LIGHTING SYSTEM
Model Number A-SERIES LIGHTING SYSTEM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that paint on multiple lightheads to their harmonyair a-series surgical lighting systems are chipping and peeling.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the harmonyair a-series surgical lighting systems and found that paint was chipping and peeling on four lightheads; (b)(4).The reported paint chipping and peeling is attributed to improper cleaning practices by user facility personnel, specifically not properly drying the equipment after cleaning.The operator manual states (8.1), "operator manual maintenance 8.1 cleaning equipment warning-personal injury hazard: do not attempt to clean lighthead unless power is turned off and the lighthead has cooled sufficiently.Caution-possible equipment damage: use of any disinfectant solution other than those listed here may cause discoloration or deformation on the lens surface and other system components[?]"."the use of h2o2 + paa (hydrogen peroxide + peracetic acid) is strongly discouraged for use on all steris products.Always follow manufacturer instructions for concentrations and use of cleaning products.Do not spray any cleaning product directly onto the lighthead, integrated wall control (iwc) or any system components.Clean iwc screen with a clean, lint-free cloth dampened with 90% isopropyl alcohol.For other system components, dampen a clean, soft cloth with the cleaning solution and wring out the excess moisture." a steris account manager counseled user facility personnel on the importance of following proper cleaning practices for their lightheads.The light heads have been removed from service to await installation of new lightheads that have been ordered by the customer.A follow up mdr will be submitted once new information becomes available.
 
Additional Manufacturer Narrative
A steris service technician installed the new light heads and placed them into service.No additional issues have been reported.

Brand Name
HARMONYAIR
Common Device Name
LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20259922
Report Number1043572-2024-00064
Device Sequence Number18033404
Product Code FSY
UDI-Device Identifier00724995188467
UDI-Public(01)00724995188467(11)220725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA-SERIES LIGHTING SYSTEM
Device Catalogue NumberLAS01IN01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown